Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 85, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2013, 12:35 PM MST for Mohave County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2013, 12:35 PM MST (19:35 UTC)
- Expired
- Jul 26, 2013, 2:30 PM MST
- In force
- 115 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 99 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3661 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
522 WGUS55 KVEF 261935 FFWVEF AZC015-262130- /O.NEW.KVEF.FF.W.0085.130726T1935Z-130726T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1235 PM MST FRI JUL 26 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 230 PM MST. * AT 1228 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 7 MILES EAST OF KINGMAN. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... KINGMAN AND NEW KINGMAN-BUTLER. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 45 AND 61. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3514 11411 3534 11398 3518 11387 3511 11392 $$ BP
2 follow-up statements
232 WGUS75 KVEF 262026 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 126 PM MST FRI JUL 26 2013 AZC015-262130- /O.CON.KVEF.FF.W.0085.000000T0000Z-130726T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 126 PM MST FRI JUL 26 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM MST FOR CENTRAL MOHAVE COUNTY... AT 116 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM PRODUCING VERY HEAVY RAIN HAS WEAKENED. HOWEVER...VERY LOCALIZED HEAVY RAIN FELL ALONG THE S HUALAPAI MOUNTAIN ROAD BETWEEN HUALAPAI FOOTHILLS AND PINON PINES AND MAY BE PRODUCING FLOODING. LOCATIONS IMPACTED INCLUDE...S HUALAPAI MOUNTAIN ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3514 11411 3534 11398 3518 11387 3511 11392 $$ BP
336 WGUS75 KVEF 262057 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 157 PM MST FRI JUL 26 2013 AZC015-262106- /O.CAN.KVEF.FF.W.0085.000000T0000Z-130726T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 157 PM MST FRI JUL 26 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MOHAVE COUNTY... THE THUNDERSTORM WHICH PRODUCED HEAVY RAIN SOUTHEAST OF KINGMAN HAS WEAKENED. THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3514 11411 3534 11398 3518 11387 3511 11392 $$ BP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 10:11 AM MST, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 26, 10:11 AM MST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1011 AM PDT FRI JUL 26 2013 .SYNOPSIS...SCATTERED THUNDERSTORMS WILL BE OVER THE AREA THROUGH TODAY WITH LOCALLY HEAVY RAINFALL POSSIBLE AND GUSTY WINDS. A DRYING TREND WILL BEGIN FROM THE WEST ON SUNDAY WITH DRY CONDITIONS EXPECTED AREAWIDE BY TUESDAY OF NEXT WEEK. TEMPERATURES WILL GENERALLY BE A LITTLE BELOW NORMAL OVER THE WEEKEND WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES NEXT WEEK. && .UPDATE....VERY MOISTURE CONDITIONS ACROSS THE CWA TODAY WITH PWAT VALUES GENERALLY BETWEEN 1.5 AND 2.0 INCHES. AT THE SAME TIME NEG LI VALUES RUNNING BETWEEN -1 AND -3 THUS MOIST AND UNSTABLE. DIFFICULT TO FIND A FOCUS HOWEVER FOR THE DAY AS WATER VAPOR SHOWING MANY LITTLE SWIRLS MOVING ACROSS THE CWA...WHILE CLOUD FREE AREAS THIS MORNING WILL GET THE GOOD INITIAL HEATING...THEN OUTFLOW BOUNDARIES WILL LIKELY TAKE OVER BY LATE AFTERNOON/EVENING...THUS LOOKING FOR ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS ACROSS MUCH OF THE CWA TODAY. OVERALL THE CURRENT SHORT TERM FORECAST IS HANDLING THINGS WELL AND DO NOT PLAN ANY UPDATES THIS MORNING. && .AVIATION...FOR MCCARRAN...SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN THIS AFTERNOON WITH THE BEST TIME FOR ANY THUNDERSTORM ACTIVITY AT THE AIRPORT BETWEEN 20-24Z. VRBL WINDS GENERALLY AROUND 6KTS...BECOMING SOUTHWEST 10KTS AFTER 19Z. ERRATIC/GUSTY WINDS POSSIBLE ONCE THUNDERSTORMS FORM. SCT-BKN AOA 14K FEET POSSIBLY DOWN TO 10K FEET IN THUNDERSTORMS. IMPROVING CONDITIONS AFTER 03Z BECOMING SCT-BKN CLOUDS AOA 14K FT WITH WINDS LESS THAN 10KTS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AREAWIDE THROUGH TODAY...WITH WINDS GENERALLY OUT OF THE SOUTH AROUND 10KTS OUTSIDE OF THUNDERSTORM ACTIVITY. CIGS WILL VARY BUT COULD BE AS LOW AS 6K FEET IN STORMS ALONG WITH BRIEF VISIBILITY REDUCTIONS IN HEAVY RAIN SHOWERS. && .PREV DISCUSSION... 240 AM PDT FRI JUL 26 2013 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT...ITS BEEN A FAIRLY ACTIVE NIGHT ACROSS THE EASTERN HALF OF THE AREA AS SHOWERS AND THUNDERSTORMS HAVE BEEN PERSISTENT OVER CLARK...LINCOLN AND MOHAVE COUNTIES. THERE HAVE BEEN SEVERAL OUTFLOW BOUNDARIES WHICH HAVE HELPED TO MAINTAIN STORMS AND DEVELOP NEW STORMS AND THE STRONGEST ONE OF THE NIGHT IS STILL PUSHING SOUTH THROUGH SOUTHERN CLARK AND SOUTHERN MOHAVE COUNTIES. PULSE STORMS WILL LIKELY CONTINUE ALONG THIS BOUNDARY BEFORE IT WEAKENS OR PUSHES OUT OF THE AREA. A LOT OF THE ACTIVITY OVER NORTHERN MOHAVE AND LINCOLN COUNTIES HAVE BEEN DUE TO A WEAK CONVERGENCE BOUNDARY AND AN UPPER LEVEL DISTURBANCE MOVING NORTH THROUGH THE AREA. THESE STORMS WILL LIKELY PERSIST THROUGH THE REMAINDER OF THIS MORNING AND ALTHOUGH THEY HAVE GENERALLY BEEN WEAKENING...ISOLATED FLASH FLOODING WILL STILL BE POSSIBLE. THE DISTURBANCE THAT WAS MOVING NORTH THROUGH INYO COUNTY HAS CONTINUED TO TRACK NORTHEAST AND ALTHOUGH FEW SHOWERS DID DEVELOP IN RESPONSE TO THE DISTURBANCE THE HEAVIER RAIN PRODUCING STORMS DID NOT. HAVE ELECTED TO CANCEL THE FLASH FLOOD WATCH FOR THE SIERRA AND OWENS VALLEY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY AS THE ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE WITH PW VALUES GENERALLY RANGING FROM AN INCH AND A HALF TO TWO INCHES OVER THE SOUTHERN AREAS AND THE ONE INCH PW LINE COVERING NEARLY THE ENTIRE AREA. LI VALUES ARE FORECAST TO BE BELOW 0 AREAWIDE AND CAPE VALUES RANGE FROM AROUND 300-600 J/KG. THUNDERSTORM DEVELOPMENT COULD BE DELAYED DUE TO EARLY MORNING SHOWERS AND CLOUD COVER...EXCEPT IN AREAS THAT SEE SUN THIS MORNING. MUCH DRIER AIR WILL BEGIN TO PUSH IN FROM THE SOUTHWEST AS AN UPPER LEVEL TROUGH APPROACHES THE COAST. THERE WILL STILL BE ISOLATED TO SCATTERED THUNDERSTORMS OVER THE NORTHERN HALF OF THE AREA SUNDAY...BUT SAN BERNARDINO INTO SOUTHERN MOHAVE WILL LIKELY BE DRY. THE DRIER AIR WILL CONTINUE TO WORK NORTH SUNDAY NIGHT WITH DEW POINTS LOWERING SIGNIFICANTLY FROM SOUTH TO NORTH. BY 12Z MONDAY THE MODELS INDICATE DEW POINT VALUES GENERALLY UNDER 6 DEG C OVER THE ENTIRE SOUTHERN HALF OF THE CWA. TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL TODAY AND SUNDAY. .LONG TERM...MONDAY THROUGH FRIDAY...THE OPERATIONAL AND ENSEMBLE MODELS CONTINUE TO SHOW A DEFINITIVELY DRY SOUTHWEST FLOW ACROSS THE ENTIRE FORECAST MONDAY AND PERSISTING THROUGH FRIDAY. THIS PATTERN WILL RESULT FROM A DRY CLOSED LOW OFF THE CALIFORNIA COAST PHASING WITH A TROUGH BRUSHING THE NORTHWEST STATES AND LIFTING INLAND. THE DRY UPSTREAM AIR MASS OVER THE EASTERN PACIFIC COULD BE SEEN ON RECENT WATER VAPOR SATELLITE IMAGERY. A MEAN TROUGH WILL THEN SET UP OVER THE PACIFIC NORTHWEST THROUGH THE WEEK. THIS COINCIDES WITH THE DECREASE IN MONSOONAL MOISTURE THAT TYPICALLY OCCURS IN EARLY AUGUST. THE 00Z ECMWF INDICATES MOISTURE POSSIBLY RETURNING TO NORTHWEST ARIZONA AFTER FRIDAY BUT THE GFS KEEPS THE PATTERN DRY. TEMPERATURES WILL TREND SLIGHTLY UPWARD EARLY IN THE WEEK WITH HIGHS NEAR NORMAL DURING THE PERIOD. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...JENSEN PREV DISCUSSION...GORELOW/ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 26, 7:18 AM MST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 718 AM PDT FRI JUL 26 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-271430- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 718 AM PDT FRI JUL 26 2013 /718 AM MST FRI JUL 26 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS MOST OF THE REGION WITH GREATER THUNDERSTORM CHANCES OVER THE HIGHER TERRAIN. HIGH RAINFALL RATES ARE POSSIBLE WITH ANY STORMS THAT DEVELOP...THIS WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER MAINLY LINCOLN...CLARK...EASTERN SAN BERNARDINO...AND MOHAVE COUNTIES THROUGH SUNDAY. DRIER AIR WILL MOVE INTO THE REGION BY MONDAY LIMITING THUNDERSTORM CHANCES TO LINCOLN AND MOHAVE COUNTIES. DRY CONDITIONS ARE EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANDY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:12 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| Jul 25, 5:38 PM MST | Areal Flood Advisory | VEF | Mohave | 112 min |
| Jul 25, 5:57 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 26, 2:54 PM MST | Areal Flood Advisory | VEF | Mohave | 5 hr |
| Jul 26, 3:50 PM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.